MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 3708660
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Electric Shock (2554); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id 3387s-40.Lot# va0w23v.Implanted: (b)(6) 2015.Product type: lead.Product id 3708660.Serial#: (b)(4).Implanted: (b)(6) 2015.Product type : extension.Product id 3387s-40.Lot# va0ugef.Implanted: (b)(6) 2015.Product type : lead.The main component of the system.Other relevant device(s) are: product id: 3387s-40, serial/lot #: (b)(4), ubd: (b)(6) 2018, udi#:(b)(4); product id: 3708660, serial/lot #: (b)(4), ubd: (b)(6) 2019, udi#: (b)(4) ; product id: 3387s-40, serial/lot #: (b)(4), ubd: (b)(6) 2018, udi#:(b)(4).This report was submitted on the extension because the main battery is not a medtronic device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was implanted with another company's dbs system (boston scientific).Since this was done, the patient experienced shocking sensations.A mixed system with a boston adaptor may have led to or contributed to the issue.In a meeting with the surgeon, it was discussed removing the boston device and adaptor to put a manufacturer system back (medtronic).  the issue was not resolved at the time of this report.  the manufacturer representative will have additional information about this case on (b)(6) 2023.No injury was reported.Additional information was received from the manufacturer representative (rep) clarifying that the patient has medtronic leads and extensions but a boston scientific dbs generator with an adaptor, making it a mixed system.The patient didn¿t remember when was implanted the boston device but they would feel the generator turn off and back on numerous times throughout the day they believe starting in (b)(6) 2022.Boston told the patient that it could be related to a magnet reed switch.They tried to fix it but have not been successful.The patient went in to see their dr.And the rep on (b)(6) 2023 and upon palpating the extension wire near the lead extension connection the patient stated they feel a bit of a shock at that site but it was not the same sensation they feel when the device turns on and off.The dr.Requested x-rays of the lead, extension, and battery to help determine the course of action.If there are no obvious breaks in the wire, then they may just take out the boston device and put in a medtronic one to see if that fixes the on/off issue.If not, then they may decide to change out the medtronic extension to see if this helps.Tentative surgery date is (b)(6) 2023.New evaluating appointment will be on (b)(6) to come up with a plan of action.The issue is currently not resolved.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep) reported an x-ray was done of the head, neck, and chest and everything looked okay.The patient was scheduled for a battery change on (b)(6) to remove the other manufacturers neurostimulator and adapter and replace it with this manufacturer¿s device to see if it fixed the issue.If the shocking sensation doesn¿t improve after the battery change the patient may need to come back for possible extension replacement to see if that fixed it.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep) reported they spoke with the patient two days after the replacement who stated things seemed to be working well with no more shocking.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16748172
Report Number2649622-2023-09400
Device Sequence Number8576283
Product Code PJS
UDI-Device Identifier00613994749116
UDI-Public00613994749116
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2019
Device Model Number3708660
Device Catalogue Number3708660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/18/2023
05/09/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/20/2023
05/11/2023
Date Device Manufactured07/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight77 KG